MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø10X320MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø10X320MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 35250320S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 09/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.H3 other text : product will be discarded at the hospital.
 
Event or Problem Description
As reported: "due to poor reduction at the primary surgery on (b)(6) 2023 a non-union was occurred and the nail fracture was occurred.Revision surgery is scheduled for replacement of the gamma nail.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the corrections to d1, d4 catalog #, d4 lot #, d9/h3, h6 method, results and conclusion codes.The reported event could be confirmed, since the device was returned and matches alleged failure.The received nail is completely broken in the webs of the proximal lag screw hole.Slight drill marks were found at the lateral entrance of the hole on the surface of the distal segment.However, the more significant thing to note apart from the drill marks was the sign of overloading.Bearing points of the lag screw at the medial edge of the proximal hole showed significant deformation, indicating towards high compressive load.The breakage pattern indicates the fatigue breakage, having equal portions of fatigue zone and instantaneous zone indicating that the breakage was initiated in a fatigued manner but quickly broke instantaneously under high compressive loading.With available radiograph, a formal medical opinion was sought: "with limited information, we can conclude that this was a very unstable fracture.Without any pre-surgical information about initial surgery, nothing can be stated for the repositioning.It can be indicated that either the repositioning was insufficient or there was a secondary dislocation of the fracture due to the intrinsic instability of the fracture.The continuous movement in the fracture area may lead to non-union and breakage of the nail.This breakage is indeed not device-related, but a multifactorial adverse event due to the fracture pattern, the unstable reconstruction, or other applicable factors that contribute towards the nail failure in this specific case." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the available information, the root cause can be attributed to a combination of user and patient related factors.If any further information is provided, the investigation report will be reassessed.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø10X320MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18044280
Report Number0009610622-2023-00382
Device Sequence Number8254536
Product Code HSB
UDI-Device Identifier04546540375728
UDI-Public04546540375728
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number35250320S
Device Lot NumberK0E954E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale